I am a Hep C patient and have been prescribed ranitidine tablets 300 mg twice a day for esophageal erosion. The doctor did not order any monitoring of my LFT's. Should I be concerned? I have read that ranitidine can harm the liver. I have been taking it for 1 week now.
Ranitidine is a histamine H2-receptor antagonist, and is generic for Zantac. Nearly all medicines carry some form of liver and kidney warning--but I've taken tagament/zantac for years (well, I used to, now it's omeprazole/prilosec)--prescribed by gastro-docs with full knowledge of my hcv status.
I'd say you are okay, but a quick call to your doctor should alleviate any remaining apprehension.
a h 2 blocker blocks the production of acid thus increasing the stomach ph the proton pump inhibitors block the pumping of that acid into the stomach to increase the stomach ph . marsal ast and alt should be monitered 1-2 x a year in patients on high dose and long duration of therapy. however since you have hep c you get these run every 6 months so you should be good in that regard .doubt that you will have a problem with the zantac
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.